Ask a doctor

High test result while taking accutane. What should I do?

i been on accutane 10 mg for a month then went on 20 mg and after i did my mounthly test i found that i have high''bilirubine'' and my doctor asked me to take 20 mg every other day ...and i been for another month ....could u tell what should i do now

Doctor Answers (1)

High test result on Accutane, now what?

+1
Your physician will need to advise you. It depends on how high your number was. Whenever people have a spike in any category during Accutane, it resolves as soon as they are off the medication. Often, we lower the dosage and just have them on it longer, or we have them go to an every other day regimen. Either is fine but to have a successful regimen, a total cumulative dosage needs to be taken over a specific period of time. Continue to see your derm regularly and have blood tests done as needed, and have your derm help you alter your dosage accordingly.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.